Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 151, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 28, 2000, 5:25 PM CST for Parker County, Texas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 28, 2000, 5:25 PM CST (23:25 UTC)
- Expired
- Mar 28, 2000, 6:15 PM CST
- In force
- 50 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 5:56 PM CST | Hail 0.75 | Springtown, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 3:30 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1877 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 282326 SVRFTW TXC367-290015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 525 PM CST TUE MAR 28 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PARKER COUNTY IN NORTH CENTRAL TEXAS * UNTIL 615 PM CST * AT 525 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS FROM WEST OF SPRINGTOWN TO NEAR WEATHERFORD. THE STORMS WERE MOVING EAST AT 20 MILES PER HOUR. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPRINGTOWN AROUND 525 PM CST RENO AROUND 535 PM CST BRIAR AROUND 540 PM CST DOPPLER RADAR DETECTED HAIL UP TO TWO INCHES IN DIAMETER WITH THIS SEVERE THUNDERSTORM. A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. MOVE IMMEDIATELY TO A STURDY STRUCTURE IF A TORNADO IS SPOTTED OR THREATENING CLOUDS APPROACH. LAT...LON 3300 9782 3276 9773 3278 9755 3300 9756
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 5:13 PM CST, 12 minutes earlier.
Area forecast discussion, Mar 28, 5:13 PM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 513 PM CST TUE MAR 29 2000 AVIATION DISCUSSION...STG/SVR TSRA WILL BE AFFECTING THE DFW SITES BY 0030Z. SOUTHEAST LOW LEVEL FLOW TO PREVAIL THROUGH 09Z...THEN SHOULD BECOME NORTHWEST NEAR 13Z. 83 314 PM CST TUE MAR 28 2000 MAJOR SEVERE WEATHER SITUATION DEVELOPING FOR NORTH TEXAS OVER THE NEXT 24 HOURS...ESPECIALLY THIS EVENING. LI'S IN THE -8 TO -12 RANGE WITH CAPES APPROACHING 3000 J/KG. LARGE HAIL...DAMAGING DOWN BURST WINDS AND SOME TORNADOES POSSIBLE FROM DRYLINE STORMS THIS EVENING THROUGH ABOUT MIDNIGHT. DRYLINE ALREADY BECOMING ACTIVE WITH LEFT FRONT QUADRANT OF 250 MB SPEED MAX ALOFT AND INSTABILITY AXIS IN THE AREA. APPROACHING SHORT WAVE AND DEVELOPING SURFACE LOW TO THE NORTHWEST WILL TEAM UP WITH COLD FRONT ALONG THE RED RIVER AND DRYLINE TO THE WEST. THE LOW WILL TRACK SLOWLY EAST AND SOUTHEAST WITH STRONG CONVERGENCE ALONG BOUNDARIES...AND OVERRUNNING FOR THE NORTHEAST AREA. WILL ISSUE FLASH FLOOD WATCH FOR EXTREME NORTHEAST OVERNIGHT AS ONE TO TWO INCHES POSSIBLE WITH GUIDANCE NEAR 1.5 INCHES. STRONG TO SEVERE THUNDERSTORM SHOULD STILL BE ONGOING EARLY WEDNESDAY BEFORE THE SURFACE AND UPPER LEVEL SYSTEMS MOVE OUT. SURFACE HIGH PRESSURE BUILDS SOUTHWARD WEDNESDAY NIGHT WITH COOLER TEMPERATURES. DFW 60/73/51/70 7400 ACT 61/83/53/75 6300 .FTW...FLASH FLOOD WATCH NORTH AND EAST OF A BONHAM TO GREENVILLE TO EMORY LINE TONIGHT. ...75...
In the hours before
Special weather statement, Mar 28, 12:40 PM CST, 4 hours 45 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-282200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1240 PM CST TUE MAR 28 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS...MAINLY LATE THIS AFTERNOON AND THIS EVENING. THIS INCLUDES THE DALLAS FORT WORTH METROPLEX...WACO...TEMPLE...SHERMAN...PARIS... AND MINERAL WELLS. THE MAIN STORM THREATS WILL BE VERY LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. THE TORNADO THREAT IS SMALL THIS AFTERNOON...BECAUSE OF RELATIVELY WEAK WINDS IN THE LOWER ATMOSPHERE. HOWEVER...AN EXPECTED ACCELERATION OF LOW LEVEL WINDS LATE THIS AFTERNOON MAY RESULT IN A BRIEF THREAT OF A FEW TORNADOES THROUGH ABOUT MID- EVENING. SURFACE WIND...MOISTURE...AND INSTABILITY CONDITIONS INDICATE THAT SCATTERED THUNDERSTORMS ARE LIKELY TO FORM IN A ZONE FROM NEAR GRAHAM TO COMANCHE BY LATE AFTERNOON. OTHER THUNDERSTORMS WILL FORM BY LATE AFTERNOON ALONG A SLOWING COOL FRONT...JUST SOUTH OF THE RED RIVER. BY EVENING...THUNDERSTORMS WILL BECOME WIDESPREAD...MAINLY ACROSS THE NORTHERN TWO THIRDS OF NORTH TEXAS. DAMAGING WIND AND HAIL WILL OCCUR IN SOME AREAS. HEAVY RAINFALL WILL BECOME A THREAT...MAINLY IN NORTHERN AND EASTERN PORTIONS OF NORTH TEXAS. A FLASH FLOOD WATCH LIKELY WILL BE ISSUED THIS AFTERNOON. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS MAY BE ACTIVATED...MAINLY AFTER 400 PM AND INTO THE EVENING HOURS. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHBEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
Special weather statement, Mar 28, 2:44 PM CST, 2 hours 41 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-290000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 244 PM CST TUE MAR 28 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS...MAINLY LATE THIS AFTERNOON AND THIS EVENING. THIS INCLUDES THE DALLAS FORT WORTH METROPLEX...WACO...TEMPLE...SHERMAN...PARIS... AND MINERAL WELLS. THE MAIN STORM THREATS WILL BE VERY LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. THERE IS A THREAT OF A TORNADO OR TWO DURING THE LATE AFTERNOON AND EARLY EVENING...MAINLY NORTHWEST OF AN EASTLAND... ...MINERAL WELLS...GAINESVILLE LINE. THE WIND PROFILE WAS BECOMING MORE FAVORABLE FOR SUPERCELL STORMS WITHIN THIS AREA. A THREAT OF A FEW TORNADOES MAY SPREAD FURTHER SOUTH AND EAST THROUGH MID-EVENING. SCATTERED THUNDERSTORMS WERE FORMING BETWEEN ABILENE AND VERNON AT MID AFTERNOON. A FEW OF THESE STORMS WILL BECOME SEVERE AS THEY MOVE INTO NORTH CENTRAL TEXAS THROUGH 500 PM...GENERALLY NORTH OF INTERSTATE 20. BY EVENING...THUNDERSTORMS WILL BECOME WIDESPREAD...MAINLY ACROSS THE NORTHERN TWO THIRDS OF NORTH TEXAS. DAMAGING WIND AND HAIL WILL OCCUR IN SOME AREAS. HEAVY RAINFALL WILL BECOME A THREAT...MAINLY IN NORTHERN AND EASTERN PORTIONS OF NORTH TEXAS. A FLASH FLOOD WATCH LIKELY WILL BE ISSUED THIS AFTERNOON. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS MAY BE ACTIVATED...MAINLY AFTER 400 PM AND INTO THE EVENING HOURS. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:59 PM CST | Severe Thunderstorm Warning | FWD | Montague | 46 min |
| Mar 28, 4:38 PM CST | Severe Thunderstorm Warning | FWD | Parker | 52 min |
| Mar 28, 4:46 PM CST | Severe Thunderstorm Warning | FWD | Montague | 44 min |
| Mar 28, 4:54 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 51 min |
| Mar 28, 5:08 PM CST | Tornado Warning | FWD | Montague | 37 min |
| Mar 28, 5:23 PM CST | Severe Thunderstorm Warning | FWD | Cooke | 67 min |
| Mar 28, 5:33 PM CST | Severe Thunderstorm Warning | FWD | Tarrant | 42 min |
| Mar 28, 5:42 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 48 min |
| Mar 28, 5:43 PM CST | Tornado Warning | FWD | Cooke | 47 min |
| Mar 28, 5:47 PM CST | Severe Thunderstorm Warning | FWD | Hamilton | 43 min |
| Mar 28, 5:48 PM CST | Severe Thunderstorm Warning | FWD | Lampasas | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.